Alert archive / Connecticut / Special Weather Statements in 2022

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2022

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2022, 6:43 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 6:43 PM EDT (22:43 UTC)
Expired
Aug 2, 2022, 7:45 PM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA
Hail
0.00 in
Wind
50

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS81 KBOX 022243
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
643 PM EDT Tue Aug 2 2022
 
CTZ002-022345-
Hartford CT-
643 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern
Hartford County through 745 PM EDT...

At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakville, or near Waterbury, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed 
         branches.

Locations impacted include...
New Britain, Bristol, Southington, Glastonbury, Newington,
Wethersfield, Farmington, Berlin, Rocky Hill and Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4171 7260 4163 7261 4163 7271 4161 7271
      4159 7275 4158 7276 4157 7280 4155 7282
      4157 7285 4155 7285 4156 7288 4156 7295
      4163 7293 4164 7294 4164 7299 4168 7299
TIME...MOT...LOC 2243Z 269DEG 17KT 4158 7311 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

BL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:32 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 2, 3:32 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
332 PM EDT Tue Aug 2 2022

.SYNOPSIS...

Heat and humidity will be the main weather story right through the
weekend and into early next week. The heat and humidity will peak on
Thursday and Friday with near record high temperatures and
oppressive heat indices as well. The greatest potential for showers
and thunderstorms will be on Friday with even some localized heavy
rainfall possible.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

330 PM Update:

Very warm to hot temperatures and humid dewpoints (upper 60s to mid
70s!) continue as of mid-afternoon. Some modest relief is
anticipated later tonight as a cool front moves eastward. In the
interim, scattered showers and thunderstorms continue to develop on
a pre-frontal trough moving through central MA into eastern/east-
central CT, with more shallow convection tied to the cold front now
moving into the western Berkshires and eastern NY. Ongoing storms
have been slow to develop given weak mid-level lapse rates that are
at less than moist-adiabatic levels. A few have produced several
instances of lightning across western MA along with short-lived,
localized downpours. Environment is very much a weak shear/pulse
environment with cores developing, then dissipating within about a
half hour or so of time. Surface based CAPE values range from 1500-
2000 J/kg, and while downdraft CAPE values are generally 500 J/kg or
less across most of MA, they are nearly double that across CT and RI
into SE MA. Will have to watch CT-RI and SE MA as widely scattered
cellular storms move eastward through sundown for locally stronger
wind gusts, possible isolated SVR, but anticipate most convection to
remain at sub-severe levels with lightning, brief downpours and sub-
severe gusts.

Cool front moves through tonight, which should bring clearing skies
and a drop in dewpoints into the low-mid 60s especially in the
interior. Across the Cape and Islands, will still be quite humid
with dewpoints upper 60s/locally near 70F. BUFKIT soundings showing
radiation inversion developing near the South Coast, Cape and
Islands with conditions favoring stratus and fog development for the
overnight hrs. Lows mid 60s to lower 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

330 PM Update:

Wednesday through Wednesday Night:

High pressure ridges into SNE as cool front moves offshore. Still
will be quite warm but northerly flow as well as heating/mixing of
drier air aloft should support lower to middle 60s dewpoints for
most. So a little less humid, but plenty of sun and 850 mb temps in
the mid teens C range should support highs at least as warm as today
with mid 80s to low 90s in the interior and coastal plain. Should
see local sea-breezes develop which will keep coastal areas a couple
degrees cooler. Winds will shift from N/NW to S/SW as high pressure
moves offshore later in the day.

Dewpoints rise again back to uncomfortable levels (upper 60s/low
70s) later Wed aftn into Wed night. As indicated by several guidance
sources and the 12z HREF, developing fog/stratus near the South
Coast/Cape and Islands looks to expand northwestward; it's not clear
how far north and west fog may make it but could expand at least to
the I-95 corridor and potentially into eastern CT/southern Worcester
County. Lows mid/upper 60s to lower/mid-70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Highlights...

* Oppressive Heat & Humidity Thu and Fri with Heat Headlines Posted

* Heat Indices in 100 to 105 degree range Thu & Fri

* Main threat for showers & thunderstorms will be Fri with localized
  heavy rainfall possible

* Heat and humidity continue this weekend into early next week
  with a few showers & thunderstorms possible

Details...

Thursday and Friday...

Excellent model agreement in oppressive heat and humidity for both
Thursday & Friday. The 500 MB height fields are on the order of 590
to 594 DM which is outside the ECMWF climatological database. That
is an excellent signal for an anomalous weather event; in this case
being oppressive heat & humidity. 850T will be on the order of +19C
to +21C over this time period along with southwest flow.

Plenty of sunshine Thursday with good mixing should yield near
record high temps in the 96 to 101 degree range. Dewpoints well into
the 60s should bring Heat Indices on the order of 100 to 105 degrees.
By Friday...the surface cold front will be dropping down from the
north. While high temps may end up a few degrees lower than Thu;
the dewpoints will be higher as moisture should pool along the
cold front likely in the 70 to 75 degree range. High
temperatures should still come up well into the 90s and it is
not out of the question that a few spots hit 100 on Friday.
Heat Indices should be on the order of 100 to 105 degrees. Given
the above we have opted to issue Heat Advisories for our entire
region...except for the Cape and Islands. We eventually may need
to include the Cape in the Heat Advisory for Friday. Lastly,
given the potential for those very high dewpoints Friday...a
few spots may see Heat Indices on the order of 105 to 107 so an
upgrade to an Excessive Heat Warning is not out of the question.
Either way oppressive heat and humidity is on tap for the
region.

Dry weather should prevail for much of Thursday given lack of
synoptic scale forcing/deeper moisture. However, a few showers &
t-storms can not be ruled out late Thu across our western
zones. However, the main threat for scattered showers and
thunderstorms will be on Friday as the cold front drops south
into our region. The severe weather threat will be rather
limited by weak wind fields. However, Pwats of 2+ inches coupled
with a slowing frontal boundary may result in localized heavy
rainfall.

This Weekend Into Early Next Week...

Upper level ridging will remain anchored off the mid-Atlantic coast.
This will result in continued above normal height fields and
temperatures as well. In addition...this setup will result in quite
a bit of humidity too. Highs in the upper 80s to the middle 90s
along with humid conditions may result in the need for additional
Heat Headlines. Perhaps some relief arrives by Tuesday. There also
will be the potential for a few showers/t-storms at times, but not
expecting a washout with dry weather dominating.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update:

Rest of the Afternoon (thru 00z Wed): High confidence.

VFR, though SCT SHRA/TSRA develops in western MA/CT and moves
ESE between 18-00z. Main risk is the interior airports and into
PVD; less clear if BOS or Cape airports see this activity. Since
storm type should be more cell type storms, have carried VCSH in
for airports with greatest risk and will TEMPO for a more
obvious risk. Storms capable of brief downpours with visby
reduction to MVFR-LIFR, lightning and brief strong wind gusts.
SW winds around 10-15 kt, gusts to 22-25 kt with shift to W
late for the western airports.

Tonight: High confidence.

VFR for most; LIFR fog/stratus re-develops between 00-03z at ACK
and expands northward towards Cape airports. W winds 5-8 kt
shift to NW by daybreak.

Wednesday and Wednesday Night: High confidence.

VFR, with stratus/fog for Cape airports/ACK diminishing by mid
morning. Probable sea-breezes for the coastlines ~15-17z,
otherwise winds become WSW 4-8 kt late.

Continued VFR for most, though re-developing mist/fog and
stratus for the evening for at least the Cape and Islands but
also possible towards SE MA and PVD. S/SW winds 4-8 kt.

KBOS...High confidence in TAF. SHRA/TS possible 22-00z but too
low confidence to include in TAF. Will tempo if a direct hit
looks imminent.

KBDL...High confidence in TAF.

Outlook /Thursday through Sunday/...

Thursday: VFR. Breezy.

Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA, isolated TSRA.

Friday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, slight chance TSRA.

Friday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA.

Saturday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA, isolated TSRA.

Saturday Night: Mainly VFR, with local MVFR possible. Breezy.

Sunday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA, isolated TSRA.

&&

.MARINE...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Overall high confidence.

Winds and seas to stay at sub-SCA levels through the period.

SW winds near 20 kt late today shift to W and decrease early
tonight, then becoming NW around 10 kt. Biggest concerns for tonight
are potential for isolated/scattered thunder early tonight, then fog
with significant reduction in visby overnight near the south
coastal/nearshore waters.

NW winds 10 kt shift to onshore with sea-breeze development Wed
afternoon; then will trend S/SW Wed night with fog re-developing.

Seas 3 ft or less all waters.

Outlook /Thursday through Sunday/...

Thursday through Thursday Night: Winds less than 25 kt.

Friday: Winds less than 25 kt. Chance of rain showers, slight
chance of thunderstorms.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers, isolated thunderstorms.

Saturday: Winds less than 25 kt.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.

&&

.CLIMATE...

August 4th daily record maximum high temperatures...

BOS - 96F [1928]
ORH - 95F [1944]
PVD - 98F [1944]
BDL - 96F [1944]

August 4th daily record maximum low temperatures...

BOS - 76F [1930]
ORH - 72F [2002]
PVD - 74F [2010]
BDL - 74F [2006]

August 5th daily record maximum high temperatures...

BOS - 100F [1955]
ORH - 96F  [1944]
PVD - 100F [1944]
BDL - 101F [1955]

August 5th daily record maximum low temperatures...

BOS - 76F [1938]
ORH - 73F [1938]
PVD - 77F [1938]
BDL - 76F [1938]

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     CTZ002>004.
MA...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     MAZ002>021-026.
RI...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     RIZ001>007.
MARINE...None.

&&

SYNOPSIS...Loconto/Frank
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...Frank
AVIATION...Loconto/Frank
MARINE...Loconto/Frank
CLIMATE...Simpson
Hazardous weather outlook, Aug 2, 4:09 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Tue Aug 2 2022

CTZ002>004-MAZ002>021-026-RIZ001>007-032015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
409 PM EDT Tue Aug 2 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-RIZ008-032015-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
409 PM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Tue Aug 2 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 2, 3:55 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
355 PM EDT Tue Aug 2 2022

CTZ003-004-022100-
Tolland CT-Windham CT-
355 PM EDT Tue Aug 2 2022

...A developing thunderstorm will impact portions of southern
Windham and east central Tolland Counties through 500 PM EDT...

At 355 PM EDT, Doppler radar was tracking a developing thunderstorm
over Chaplin, or near Windham, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Mansfield, Windham, Plainfield, Willimantic, Killingly, Brooklyn,
Canterbury, Pomfret, Sterling, Chaplin, Hampton and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4170 7222 4171 7223 4180 7220 4188 7180
      4164 7179 4164 7188
TIME...MOT...LOC 1955Z 268DEG 11KT 4176 7215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 2, 4:50 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
450 PM EDT Tue Aug 2 2022

MAZ008>011-022130-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
450 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southern Hampshire
and central Hampden Counties through 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 9 miles northwest of Westfield, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton, West
Springfield, Ludlow, South Hadley, Easthampton, Belchertown,
Wilbraham, Palmer, Granby, Southampton, Hadley, Hampden, Huntington,
Russell and Westhampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4215 7294 4231 7293 4236 7237 4209 7239
TIME...MOT...LOC 2049Z 272DEG 19KT 4224 7288

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 2, 5:15 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
515 PM EDT Tue Aug 2 2022

MAZ013-017-018-RIZ001-002-022200-
Western Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Northwest Providence RI-Southeast Providence RI-
515 PM EDT Tue Aug 2 2022

...A developing thunderstorm will impact portions of southern
Norfolk, west central Plymouth, northwestern Bristol and
northeastern Providence Counties through 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking a developing thunderstorm
over Woonsocket, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Brockton, Pawtucket, Taunton, Woonsocket, Cumberland, North
Providence, North Attleborough, Stoughton, Bridgewater, Attleboro,
Mansfield, Middleborough, Easton, Smithfield, Lincoln, Central Falls,
Norton, Sharon, Foxborough and Bellingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4188 7157 4200 7158 4213 7101 4186 7098
TIME...MOT...LOC 2115Z 264DEG 22KT 4196 7150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 2, 5:52 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
552 PM EDT Tue Aug 2 2022

MAZ013-016>019-RIZ002-022230-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Norfolk MA-Southeast Providence RI-
552 PM EDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of southeastern Norfolk,
Plymouth, northwestern Bristol and eastern Providence Counties
through 630 PM EDT...

At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Holbrook to Easton to Attleboro. Movement was
east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Brockton, Pawtucket, Plymouth, Taunton, Weymouth, Braintree,
Randolph, Stoughton, Bridgewater, Marshfield, Attleboro, Mansfield,
Middleborough, Easton, Hingham, Canton, Norton, Scituate, Pembroke
and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4197 7068 4195 7065 4180 7082 4179 7091
      4189 7137 4222 7102 4220 7072 4217 7073
      4209 7064 4205 7066 4204 7066 4202 7068
      4201 7063 4201 7060
TIME...MOT...LOC 2152Z 271DEG 16KT 4217 7099 4205 7113 4191 7130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 2, 6:09 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
609 PM EDT Tue Aug 2 2022

CTZ003-004-MAZ004-011-012-022315-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-
609 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern
Windham, northeastern Tolland, southwestern Worcester and
southeastern Hampden Counties through 715 PM EDT...

At 609 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monson, or 13 miles east of Springfield, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Webster, Southbridge, Auburn, Oxford, Millbury, Charlton, Palmer,
Stafford, Spencer, Dudley, Leicester, Thompson, Sturbridge, Sutton,
Monson, Douglas, Woodstock, Hampden, Warren and Brimfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4204 7239 4217 7234 4222 7180 4195 7180
TIME...MOT...LOC 2209Z 271DEG 16KT 4209 7228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 2, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
643 PM EDT Tue Aug 2 2022

CTZ002-022345-
Hartford CT-
643 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern
Hartford County through 745 PM EDT...

At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakville, or near Waterbury, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
New Britain, Bristol, Southington, Glastonbury, Newington,
Wethersfield, Farmington, Berlin, Rocky Hill and Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4171 7260 4163 7261 4163 7271 4161 7271
      4159 7275 4158 7276 4157 7280 4155 7282
      4157 7285 4155 7285 4156 7288 4156 7295
      4163 7293 4164 7294 4164 7299 4168 7299
TIME...MOT...LOC 2243Z 269DEG 17KT 4158 7311

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:53 PM EDTSpecial Weather StatementBOXHampden52 min
Aug 2, 2:22 PM EDTSpecial Weather StatementBOXWorcester38 min
Aug 2, 2:26 PM EDTHeat AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more7 days
Aug 2, 4:50 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 2, 5:15 PM EDTSpecial Weather StatementBOXNorfolk45 min
Aug 2, 5:52 PM EDTSpecial Weather StatementBOXPlymouth38 min
Aug 2, 6:09 PM EDTSpecial Weather StatementBOXWorcester66 min
Aug 2, 6:51 PM EDTSpecial Weather StatementBOXProvidence54 min
Aug 2, 7:25 PM EDTSpecial Weather StatementBOXKent, Providence50 min
Aug 2, 3:18 PM EDTSpecial Weather StatementBOX42 min
Aug 2, 3:55 PM EDTSpecial Weather StatementBOX65 min

Nearby

Special Weather Statements in Connecticut, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.